Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 20, 2010, 9:46 AM CDT for Calhoun County, Victoria County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2010, 9:46 AM CDT (14:46 UTC)
- Expired
- Mar 20, 2010, 10:45 AM CDT
- In force
- 59 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Calhoun County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 116 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 7:32 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Mar 20, 7:32 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
732 AM CDT SAT MAR 20 2010
.DISCUSSION...LINE OF SHOWERS AND THUNDERSTORMS EXTENDS FROM
AUSTIN NEAR/ALONG INTERSTATE 35 SOUTHWARD TO JUST WEST OF COTULLA.
REPORTS OF STRONG WINDS AND SMALL HAIL HAVE BEEN REPORTED WITH
THIS ACTIVITY OVER THE AUSTIN/SAN ANTONIO FORECAST AREA. BEST
INSTABILITY FOR THIS MORNING REMAINS OVER THE BRUSH COUNTRY WHERE
WEAKEST CAP IS IN PLACE AND BEST (ALTHOUGH WEAK) CAPE VALUES ARE
SHOWN. HAVE INCREASED POPS AND ADDED THUNDER FOR ALL ZONES THIS
MORNING. MADE MINOR ADJUSTMENTS TO TEMPS AND DEWPOINTS TO REFLECT
RECENT TRENDS. AT CURRENT RATE...LINE OF CONVECTION SHOULD REACH
THE COAST JUST BEFORE THE NOON HOUR. UPDATED PRODUCTS HAVE BEEN SENT.
&&
.PREV DISCUSSION... /ISSUED 642 AM CDT SAT MAR 20 2010/
DISCUSSION...UPDATED TO INCLUDE 12Z AVIATION DISCUSSION.
AVIATION...GENERALLY MVFR CIGS THIS MORNING AS LOW LEVEL MOISTURE
CONTINUES TO FLOW OVER THE REGION. A STRONG COLD FRONT LOCATED
ALONG AND WEST OF INTERSTATE 35 WILL CONTINUE TO PUSH TOWARD THE
COAST THIS MORNING. EXPECTING -TSRA BETWEEN 13Z OUT WEST TO 16Z
EAST IN ASSOCIATION WITH THE FRONTAL PASSAGE. STRONG NORTHWESTERLY
WINDS WILL DEVELOP AREAWIDE BEHIND THE FRONTAL PASSAGE. WIND GUSTS
BETWEEN 35 AND 40 KNOTS CAN BE EXPECTED THIS AFTERNOON BEFORE
WINDS RELAX LATE THIS EVENING.
PREV DISCUSSION... /ISSUED 453 AM CDT SAT MAR 20 2010/
SHORT TERM (TODAY THROUGH SUNDAY)...AN ACTIVE FORECAST ON TAP FOR
THE START OF THE SPRING SEASON. A STRONG COLD FRONT IS PUSHING THROUGH
THE NORTHWEST HILL COUNTRY EARLY THIS MORNING...ASSOCIATED WITH IT
ARE SCATTERED SHOWERS AND THUNDERSTORMS. MUCH COLDER TEMPERATURES AND
WINDY CONDITIONS ARE BEING FELT BEHIND THE FRONTAL PASSAGE. THE
AFOREMENTIONED CONDITIONS CAN BE EXPECTED ACROSS THE BRUSH COUNTRY
LATE THIS MORNING AS THE BOUNDARY SWEEPS THROUGH THE REGION. THE
FRONT WILL TAP INTO HIGHER LEVELS OF MOISTURE AS IT APPROACHES THE
COASTAL BEND AND VICTORIA CROSSROAD EARLY THIS AFTERNOON. THIS
WILL LEAD TO SHOWERS AND ISOLATED THUNDERSTORMS...WITH A FEW
EMBEDDED STRONG STORMS. BEST RAIN CHANCES WILL BE OVER THE
NORTHEAST AND TAPER DOWNWARD AS YOU HEAD SOUTHWEST.
WIND WILL QUICKLY INCREASE BEHIND THE FRONT AND ADVISORY CONDITIONS
WILL BE WIDESPREAD ACROSS THE FORECAST AREA. HAVE ISSUED WIND
ADVISORY FROM THIS AFTERNOON UNTIL LATE EVENING. THERE ALSO
REMAINS A SMALL WINDOW FOR RED FLAG WARNING CONDITIONS WEST OF
HIGHWAY 281 AS MUCH DRIER AIR FILTERS INTO THE REGION AND WINDS
REMAIN ELEVATED.
TEMPERATURES WILL DROP THROUGH THE AFTERNOON AND EVENING AS CLOUDS
ERODE AND COLD AIR ADVECTS INTO THE REGION. THE WINDS WILL PLAY A
FACTOR IN HOW LOW THE TEMPERATURES WILL DROP TONIGHT INTO SUNDAY
MORNING. DO EXPECT LOWER 30S OVER THE NORTHERN/NORTHEASTERN
AREAS...VICTORIA WILL FLIRT WITH THE RECORD LOW OF 33 DEGREES.
COOLER...MOSTLY CLEAR AND BREEZE CONDITIONS EXPECTED ON SUNDAY AS
THE UPPER LEVEL SYSTEM PUSHES EAST AND HIGH PRESSURE BUILDS INTO THE
REGION. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TOMORROW AS WINDS
WILL PICK BACK UP IN THE AFTERNOON AND RELATIVE HUMIDITY VALUES
FALL BELOW CRITICAL LEVELS.
LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...A VERTICALLY STACKED LOW
PRESSURE SYSTEM WL SLOWLY MOVE EWD ACROSS THE MID AND DEEP SOUTH ON
SUNDAY NIGHT AND MONDAY. A STRONG RDG AXIS BEHIND THIS SYSTEM WL
MOVE THROUGH THE CWA THROUGH MONDAY. VERY DRY...SUBSIDENT AND COOL
CONDITIONS WL PREVAIL THROUGH MONDAY. THE MID/UPR RDG AXIS WL THEN
FLATTEN BY TUE AS ANOTHER PACIFIC S/WV MOVES INTO THE BAJA RGN. WL
LEAN TWDS THE GFS AND ECMWF SOLNS WHICH TAKE MOST OF THE FORCING
WITH THIS S/WV NORTH OF THE CWA ON WED AND THU. HOWEVER...PERSISTENT
RETURN FLOW WL EVENTUALLY THICKEN THE BOUNDARY LAYER MOISTURE BY
WED. THIS ALONG WITH ISENTROPIC UPGLIDE AND DAYTIME HEATING WL
PROMOTE THE DEVELOPMENT OF SHOWERS. ANY LINGERING PCPN WL TAPER OFF
BY LATE THU AS THE S/WV TROUGH AXIS EXITS THE CWA AND DRIER AIR
WORKS IN FROM THE WEST. AFTER A VERY CHILLY START TO THE WEEK WITH
WIDESPREAD 30S AND A POSSIBLE LIGHT FREEZE ACROSS THE NRN
ZONES...TEMPS WL RAPIDLY WARM UP BEGINNING BY MON AFTN. THIS WARMING
TREND WL THEN CONTINUE THROUGH TUE AND BE MUTED SOMEWHAT ON WED AND
THU DUE TO THE INCREASED CLOUDS AND RAIN CHANCES.
MARINE...WINDS WILL QUICKLY SHIFT AND INCREASE BEHIND A STRONG
FRONT THAT WILL PUSH THROUGH THE COASTAL WATERS THIS AFTERNOON.
ADVISORY CONDITIONS EXPECTED FOR THE BAYS AND NEARSHORE WATERS
WITH NEAR GALE FORCE GUSTS. BY THIS AFTERNOON...THE OFFSHORE
WATERS WILL EXPERIENCE VERY STRONG OFFSHORE FLOW AND GALE FORCE
WINDS AND GUSTS THROUGH EARLY SUNDAY MORNING. SEAS WILL ALSO
INCREASE TO 9 TO 11 FEET OFFSHORE TONIGHT. SEAS WILL SLOWLY
SUBSIDE AS WINDS BEGIN TO RELAX LATE SUNDAY MORNING. ADVISORY
CONDITIONS ARE EXPECTED TO PERSIST THROUGH SUNDAY...MAINLY FOR THE
OFFSHORE ZONES.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 69 37 69 37 73 / 70 10 0 0 0
VICTORIA 63 33 64 32 71 / 90 10 0 0 0
LAREDO 68 40 74 42 80 / 50 0 0 0 0
ALICE 65 37 70 35 75 / 70 0 0 0 0
ROCKPORT 64 40 66 40 71 / 70 10 0 0 0
COTULLA 62 33 72 33 77 / 60 0 0 0 0
KINGSVILLE 69 37 70 35 75 / 60 0 0 0 0
NAVY CORPUS 64 42 66 44 71 / 60 10 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: DUVAL...JIM WELLS...LA
SALLE...LIVE OAK...MCMULLEN...WEBB.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA...
WEBB.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA...
WEBB.
GM...SMALL CRAFT ADVISORY FROM 5 AM TO 7 PM CDT SUNDAY FOR THE
FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 5 AM CDT SUNDAY FOR THE
FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 5 AM CDT SUNDAY
FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY
TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO
PORT O'CONNOR.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 PM CDT SUNDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO
PORT ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
RG/82...SHORT TERM
MB/80...LONG TERMHazardous weather outlook, Mar 20, 5:21 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 521 AM CDT SAT MAR 20 2010 GMZ230-235-250-255-270-275-TXZ229>234-239>247-211030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 521 AM CDT SAT MAR 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH SOUTH TEXAS LATE THIS MORNING AND AFTERNOON AS A COLD FRONT PUSHES THROUGH THE REGION. WIND ADVISORY CONDITIONS WILL OCCUR ACROSS MUCH OF SOUTH TEXAS THIS AFTERNOON AND EVENING AS NORTH/NORTHWEST WINDS INCREASE IN WAKE OF A STRONG FRONTAL PASSAGE. RED FLAG WARNING CONDITIONS WILL BE POSSIBLE THIS AFTERNOON WEST OF HIGHWAY 281 DUE TO STRONG NORTH/NORTHWEST WINDS AND RAPIDLY FALLING RELATIVE HUMIDITIES. SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR BY THIS AFTERNOON OVER THE BAYS AND NEARSHORE WATERS AS OFFSHORE FLOW INCREASES. GALE FORCE WINDS ARE LIKELY OVER THE OFFSHORE WATERS BY LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RED FLAG WARNING CONDITIONS WILL BE LIKELY ON SUNDAY ACROSS MUCH OF SOUTH TEXAS DUE TO VERY LOW HUMIDITIES BELOW 30 PERCENT AND WIND GUSTS UP TO 30 KNOTS. SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR ON SUNDAY FOR THE NEARSHORE AND OFFSHORE WATERS DUE TO A STRONG GRADIENT BETWEEN LOW PRESSURE ACROSS ARKANSAS AND HIGH PRESSURE ACROSS MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RG/MB
In the hours before
Special weather statement, Mar 20, 7:43 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 743 AM CDT SAT MAR 20 2010 TXZ229-230-201330- LA SALLE-MCMULLEN- 743 AM CDT SAT MAR 20 2010 ...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND MCMULLEN COUNTIES... AT 736 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LOS ANGELES...OR 10 MILES EAST OF COTULLA...MOVING EAST-NORTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. RG
Special weather statement, Mar 20, 7:47 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 747 AM CDT SAT MAR 20 2010 TXZ229-239-201330- LA SALLE-WEBB- 747 AM CDT SAT MAR 20 2010 ...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND WEBB COUNTIES... AT 742 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHWEST OF LAS TIENDAS...OR 29 MILES WEST OF ENCINAL...MOVING EAST-NORTHEAST AT 35 MPH. PEAT TO DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. RG
Special weather statement, Mar 20, 8:30 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 830 AM CDT SAT MAR 20 2010 TXZ239-201415- WEBB- 830 AM CDT SAT MAR 20 2010 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 828 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF LAS TIENDAS...OR 17 MILES SOUTHWEST OF ENCINAL...MOVING EAST AT 30 MPH. PEA TO DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. RG
Special weather statement, Mar 20, 9:24 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 924 AM CDT SAT MAR 20 2010 TXZ231-232-201515- BEE-LIVE OAK- 924 AM CDT SAT MAR 20 2010 ...A STRONG THUNDERSTORM WAS AFFECTING BEE AND LIVE OAK COUNTIES... AT 922 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GEORGE WEST...MOVING EAST AT 35 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. RG
Local storm report, Mar 20, 9:29 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
929 AM CDT SAT MAR 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 AM HAIL NURSERY 28.92N 97.10W
03/20/2010 M0.25 INCH VICTORIA TX AMATEUR RADIO
&&
JMETZThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 9:08 PM CDT | Red Flag Warning | CRP | Duval, Jim Wells, La Salle, Live Oak, McMullen, Webb | 24 hr |
| Mar 19, 9:40 PM CDT | Gale Warning | CRP | 31 hr | |
| Mar 20, 4:00 AM CDT | Wind Advisory | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 17 hr |
| Mar 20, 5:09 AM CDT | Fire Weather Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 23 hr |
| Mar 20, 9:02 AM CDT | Severe Thunderstorm Warning | CRP | Victoria | 58 min |
| Mar 20, 9:45 AM CDT | Special Marine Warning | CRP | 3 hr | |
| Mar 20, 10:36 AM CDT | Special Marine Warning | CRP | 3 hr | |
| Mar 20, 10:36 AM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.